Alert archive / Mississippi / Flash Flood Warnings in 2024
Flash Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Mar 8, 2024, 4:25 PM CST for Marion County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 8, 2024, 4:25 PM CST (22:25 UTC)
- Expired
- Mar 8, 2024, 7:06 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Marion County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 105 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 560 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
773
WGUS54 KJAN 082225
FFWJAN
MSC091-090130-
/O.NEW.KJAN.FF.W.0021.240308T2225Z-240309T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
425 PM CST Fri Mar 8 2024
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Central Marion County in south central Mississippi...
* Until 730 PM CST.
* At 425 PM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 2 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Columbia, Pickwick and Pine Burr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3107 8984 3107 8992 3109 8992 3109 8993
3111 8993 3111 8994 3113 8994 3113 9001
3118 9001 3131 8966 3115 8966
FLASH FLOOD...RADAR INDICATED
$$
221 follow-up statement
099
WGUS74 KJAN 090106
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
706 PM CST Fri Mar 8 2024
MSC091-090116-
/O.CAN.KJAN.FF.W.0021.000000T0000Z-240309T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Marion MS-
706 PM CST Fri Mar 8 2024
...FLASH FLOOD WARNING IS CANCELLED FOR CENTRAL MARION COUNTY...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
A Flood Watch remains in effect until 300 AM CST Saturday for
portions of northeast Louisiana and Mississippi.
&&
LAT...LON 3109 8993 3111 8993 3111 8994 3113 8994
3113 9001 3118 9001 3131 8966 3115 8966
3107 8984 3107 8992 3109 8992
$$
22What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Mar 8, 2:30 PM CST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 8, 2:30 PM CST, 1 hour 55 minutes before
Area Forecast Discussion National Weather Service Jackson MS 230 PM CST Fri Mar 8 2024 ...New DISCUSSION... .DISCUSSION... Issued at 230 PM CST Fri Mar 8 2024 Tonight and Tomorrow:The focus of of the severe threat has been narrowed to roughly Meridian to Natchez through 6pm tonight. Continued threats will be heavy rain, hail and a tornado or two being possible in the far southwest of our CWA. The main risks will be heavy rain as we have already seen a corridor along and just south of I-20 have seen rainfall amounts between 4-6" and its still raining. Currently there are also storms forming in southeastern Louisiana that will shift up into our area along the HWY-84 corridor with possible rainfall amounts between 2 to 4", the threat for tornadoes has diminished as the environment will have a short window to produce before winds veer and instability diminishes. This event has predominantly shifted to a heavy rain threat as storms have been training south of I-20 and rainfall has been very efficient over a sustained period of time. Expect most severe potential and heaviest rainfall to wrap up by 6-8pm. This evening the sfc low will continue to push east through our area as showers and storms diminish leaving only light scattered showers overnight. The main front will push through the area Saturday morning with only the scattered light showers lingering throughout the day before a surface ridge has the chance to build into the region Saturday night. Sunday through Wednesday: As ridging moves through the area skies will clear and dry weather will ensue for through the beginning of the work week. A reinforcing H5 high moving into the area Sunday night will also help keep dry weather persistent. A cooling trend will also take shape early week. Low temperatures will dip significantly Monday and Tuesday leading to the potential for patchy frost over the northeastern portions of the CWA in the mornings. By Tuesday low level flow shifts back southwesterly and temperatures will warm back up going into the middle of the week. Wednesday through Friday: Upper level flow will become more zonal as an active weather pattern will take shape for the latter part of the week with multiple embedded shortwaves dipping into the area causing the the return of showers and thunderstorms. Models vary on timing and strength but there seems to be favorable ingredients for some severe storms if the right scenario plays out. We will continue to monitor the potential for severe and provide updates in the future./KP/ && .AVIATION... (18Z TAFS) Issued at 116 PM CST Fri Mar 8 2024 SHRA & TSRA are ongoing across most TAF sites, but have begun to sink more into central & southern TAF sites at JAN, HKS & MEI, while more light to moderate SHRA persists to the north. Ceilings & vsby will be variable down to IFR-LIFR, especially in any heavy TSRA. Light RA will persist into the evening, with decrease in coverage between 09/06-12Z. Lowered flight categories will persist into the evening, when widespread stratus lowers & BR develops overnight. Expect flight restrictions below alternative minimums, with some nearing airport minimums, especially near PIB, HBG & HEZ. Vsby & ceilings will improve as early as 09/11-12Z at GLH & GWO, while later around 09/16-17Z elsewhere. Sustained winds around 10-15mph will shift more northwesterly overnight, with gusts up to 20mph at times, especially Saturday. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 56 64 42 60 / 40 0 0 0 Meridian 59 68 42 62 / 60 10 0 0 Vicksburg 55 63 41 61 / 40 0 0 0 Hattiesburg 61 70 45 65 / 70 0 0 0 Natchez 56 65 43 62 / 30 10 0 0 Greenville 53 58 39 59 / 40 10 0 0 Greenwood 54 60 38 60 / 40 20 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...Flood Watch through late tonight for MSZ035>066-072>074. LA...Flood Watch through late tonight for LAZ007>009-015-016-023>026. AR...None. && KP/DC
In the hours before
Local storm report, Mar 8, 2:16 PM CST, 2 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
216 PM CST Fri Mar 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM Flash Flood 3 NW Montrose 32.15N 89.27W
03/08/2024 Jasper MS Emergency Mngr
CR 23 is flooded.
&&
CELocal storm report, Mar 8, 2:31 PM CST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
231 PM CST Fri Mar 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Flash Flood 3 ENE Alamucha 32.37N 88.43W
03/08/2024 Lauderdale MS Broadcast Media
Part of Hwy 496 flooded and washed out.
&&
CELocal storm report, Mar 8, 2:36 PM CST, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
236 PM CST Fri Mar 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM Flash Flood 4 WSW Pelahatchie 32.30N 89.87W
03/08/2024 Rankin MS Law Enforcement
Gulde road is completely covered by 2 ft of
water.
&&
CELocal storm report, Mar 8, 2:52 PM CST, 1 hour 33 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
252 PM CST Fri Mar 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM Flash Flood 1 E Florence 32.16N 90.11W
03/08/2024 Rankin MS Law Enforcement
Williams road closed due to extensive
flooding with most of the road at least 2 ft
deep.
&&
CELocal storm report, Mar 8, 3:02 PM CST, 1 hour 23 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
302 PM CST Fri Mar 8 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM Flash Flood 3 WNW Brandon 32.29N 90.03W
03/08/2024 Rankin MS Public
Social media post from the public shows
Crossgate Lake overflowing in Brandon near
Hwy 80.
&&
CRSpecial weather statement, Mar 8, 4:03 PM CST, 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
403 PM CST Fri Mar 8 2024
MSZ066-074-082245-
Jones MS-Forrest MS-
403 PM CST Fri Mar 8 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN FORREST AND
SOUTHEASTERN JONES COUNTIES THROUGH 445 PM CST...
At 403 PM CST, Doppler radar was tracking a strong thunderstorm near
Macedonia, or 9 miles northeast of Petal, moving east at 50 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Ovett around 410 PM CST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 900 PM CST for southeastern
Mississippi.
&&
LAT...LON 3132 8922 3153 8922 3157 8894 3143 8894
3143 8914 3132 8915
TIME...MOT...LOC 2203Z 264DEG 44KT 3143 8914
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
86The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 4:33 AM CST | Flood Watch | JAN | Adams, Attala, Claiborne, Clarke, Copiah, Covington and 29 more | 15 hr |
| Mar 8, 5:15 AM CST | Special Weather Statement | JAN | Issaquena | 60 min |
| Mar 8, 5:46 AM CST | Special Weather Statement | JAN | Sharkey, Yazoo | 59 min |
| Mar 8, 6:32 AM CST | Special Weather Statement | JAN | Hinds, Madison | 58 min |
| Mar 8, 7:10 AM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 50 min |
| Mar 8, 7:23 AM CST | Special Weather Statement | JAN | Leake | 52 min |
| Mar 8, 7:52 AM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 34 min |
| Mar 8, 8:24 AM CST | River Flood Warning | JAN | Noxubee | 43 hr |
| Mar 8, 9:32 AM CST | River Flood Warning | JAN | Jones | 5 days |
| Mar 8, 9:33 AM CST | Special Weather Statement | JAN | Copiah | 42 min |
| Mar 8, 9:34 AM CST | River Flood Warning | JAN | Madison, Yazoo | 14 days |
| Mar 8, 9:34 AM CST | River Flood Warning | JAN | Attala, Holmes | 5 days |
| Mar 8, 9:34 AM CST | River Flood Warning | JAN | Hinds, Warren | 11 days |
| Mar 8, 9:39 AM CST | River Flood Warning | JAN | Leake | 6 days |
| Mar 8, 9:39 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Mar 8, 9:39 AM CST | River Flood Warning | JAN | Neshoba | 5 days |
| Mar 8, 9:47 AM CST | Flash Flood Warning | JAN | Hinds, Rankin | 6 hr |
| Mar 8, 11:15 AM CST | Flash Flood Warning | JAN | Claiborne, Copiah, Jefferson, Rankin, Simpson | 5 hr |
| Mar 8, 11:36 AM CST | Flash Flood Warning | JAN | Jasper, Newton, Scott, Simpson, Smith | 5 hr |
| Mar 8, 11:45 AM CST | Special Weather Statement | JAN | Clarke, Lauderdale, Newton | 60 min |
| Mar 8, 11:50 AM CST | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 55 min |
| Mar 8, 12:42 PM CST | Flash Flood Warning | JAN | Clarke, Lauderdale | 3 hr |
| Mar 8, 3:02 PM CST | River Flood Warning | JAN | Simpson | 3 days |
| Mar 8, 3:02 PM CST | River Flood Warning | JAN | Copiah, Simpson | 11 days |
| Mar 8, 3:02 PM CST | River Flood Warning | JAN | Lawrence | 12 days |
| Mar 8, 3:21 PM CST | Flash Flood Warning | JAN | Jefferson Davis, Lawrence, Lincoln | 3 hr |
| Mar 8, 4:01 PM CST | Severe Thunderstorm Warning | JAN | Lamar, Marion | 45 min |
| Mar 8, 4:03 PM CST | Special Weather Statement | JAN | Jones | 42 min |
| Mar 8, 4:09 PM CST | Tornado Warning | JAN | Lamar, Marion | 35 min |
| Mar 8, 4:34 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Jones | 26 min |
| Mar 8, 4:39 PM CST | Flash Flood Warning | JAN | Forrest, Lamar | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.